MAUDE Adverse Event Report: ETHICON INC. PROLENE BLU 30IN 0 S/A FSL; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PROLENE BLU 30IN 0 S/A FSL; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Catalog Number F2815H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Hernia (2240); Insufficient Information (4580)
Date of Event 01/12/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 device not returned to date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's weight, bmi at the time of index procedure.Name of index surgical procedure? the diagnosis and indication for the index surgical procedure? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? how was the suture tied (square knot or multiple knots one end)? did the patient experience a wound dehiscence? if yes, what tissue dehisced? were there any patient stress factors that precipitated the event of suture breakage post op? please describe any surgical intervention required for the wound dehiscence including date and findings.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? please describe the appearance of the suture during the second procedure.What symptoms did the patient experience following the index surgical procedure? onset date? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? a manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.
 
Event or Problem Description
It was reported that the patient underwent an unknown procedure on (b)(6) 2024 and suture was used.The suture broke 2 days after surgery.The knots remained in place.The revision surgery was performed on (b)(6) 2024.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6: health effect - clinical code.Additional information was requested, and the following was obtained: date of index surgical procedure: on (b)(6) 2024.Name of index surgical procedure? cure of peri-stomial eventration by direct approach.The diagnosis and indication for the index surgical procedure? symptomatic peristomal eventration.What was the initial approach for the index surgical procedure? laparoscopic.On what tissue was the suture used? aponeurosis of the rectus abdominis and rectus abdominis muscles.What was the tissue condition (normal, thin, calcified, fragile, diseased)? fragile.How was the suture placed (interrupted or continuous)? interrupted.How was the suture tied (square knot or multiple knots one end)? multiple knots one end.Did the patient experience a wound dehiscence? no.If yes, what tissue dehisced? n/a.Were there any patient stress factors that precipitated the event of suture breakage post op? no.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? no suture deficiency or anomaly in pre-op.Early recurrence of the eventration and, on reoperation, discovery of a rupture of all the sutures made with separate stitches.Please describe the appearance of the suture during the second procedure: thread breakage at a distance from the knots.What symptoms did the patient experience following the index surgical procedure? onset date? re-intervention 3 days after the initial procedure for recurrence of eventration.The patient goes well.Other relevant patient history/concomitant medications? no.What is the physician¿s opinion as to the etiology of or contributing factors to this event? a defective lot.Several threads were used during the eventration cure.All broke.What is the patient's current status? the patient goes well.Related medwatch reports: 2210968-2024-01218, 2210968-2024-03073, 2210968-2024-03074 corrected information: h6: type of investigation.

Brand Name
PROLENE BLU 30IN 0 S/A FSL
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key18677795
Report Number2210968-2024-01218
Device Sequence Number12566850
Product Code GAW
UDI-Device Identifier10705031242111
UDI-Public10705031242111
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberF2815H
Device Lot NumberSGBDQP
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2024
Supplement Date Received by Manufacturer03/11/2024
Initial Report FDA Received Date02/09/2024
Supplement Report FDA Received Date03/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age74 YR
Patient SexMale